I have been taking armour for a couple of weeks with levothyroxine and I'm confused. Don't know where I'm still hypo or perhaps hyper?

I don't have any usual hyper symptoms, such as; weight loss, palpitations, diarrhoea, restlessness, inability to sleep ect. I have developed drier skin on my face, round my mouth, eyes and on eyelids. I have also developed urticaria ( rash) on neck. My eyes are so dry and itchy but more so than usual. Just wondering if these could be hyper signs? I have not had bloods done while being on armour but had them done about 6 weeks ago while on t4 and t3, tsh was 0.01 and t4 17. Previous to that tsh was around 0.8 and t4 13 while on 125 Levo. Any advice would be so helpful :) x

Last edited by

6 Replies

oldestnewest
  • Did you reduce levothyroxine on adding Armour?

  • I thought it may be too much t4 but i have just been taking 100mcg. So Levo with armour would be 160mcg of t4. I was only taking 125mcg Levo previously but I took 175 while I was waiting on armour and felt fine. Perhaps too much t4 after building up. I thought dry skin eyes ect was symptom of hypo but I have read that can be hyper too but don't have any other hyper symptoms. Bp and pulse are fine. Argh! Do you have any experience of this? X

  • Have you taken into account the fact that Armour also has T3 in it? Also, the T4 component of your treatment has done a big jump all at once if I've understood you correctly.

  • Yeh I know there is 9 mcg of t3 In it. i previously took 20-30 mcg t3 with levothyroxine and didn't have issues. Changed to armour as cheaper. So just don't know if what I think is hypo symptoms are hyper? Thanks

  • I was thinking this today about my treatment. Used to be on 125 t4/20 t3 and felt great for a while, then went back to feeling awful and adding extra t3 just made me hyper so I wondered if it was worth raising t3 and reducing t4. Now I'm taking 75 t4 and 44 t3 and I feel worse than ever. In fact, today I decided to take my whole 25mcg t3 tablet in one go instead of splitting the dose and an hour later I was so tired I had to take a nap. Like you, my pulse and temp are fine.

    I do wish the tests were more accessible (both practically and financially) so you could do a test as soon as you feel unwell instead of stumbling around in the dark for ages.

  • Hi I would make sure of what your FT3 is before taking any armour. Then when again check again after 6 weeks with the T4 and TSH It is possible you do not need the T3 which is in the armour. Although a lot of us do , not everyone. It does sound as if you could be hyper.

    Best wishes,

    Jackie

You may also like...